I have been on Lexapro for over a year now for severe anxiety and minor depression. a main cause of my anxiety is my weight (i lost 90 pounds a few years ago) and Lexapro is making me pack on the pounds- even with diet and exercise. I have also noticed I'm constantly tired, have no desire to do anything, and just generally feel blah. I am going to my doctor today and a close friend has advised me to try Wellbutrin. my question is if I should ask for it to be added to my Lexapro to help with side effects and increase mood, or just go off the Lexapro all together? any advice would be really appreciated. I feel like modern medicine doesn't have much more to offer me for me anxiety, ever SSRI I have tried has made me gain weight and no doctor will prescribe me a benzo.
Do you feel that the Lexapro is working for your anxiety? Lexapro generally has been proven fairly effective in helping people with anxiety and depression - at least at the 10 mg per day plus dosage. From what you are describing it sounds as though your depression has gotten a little worse than just "minor". I would be open with your Doctor about all of your concerns. It could be that your Lexapro dosage needs to be increased or you need to switch to another SSRI. Many Doctors do combine Wellbutrin with SSRI's such as Lexapro. However, Wellbutrin can cause anxiety in certain patients, especially when prescribed in dosages greater than 150 mg per day. So it is best to let your Doctor assess your condition and symptoms and allow he or she to recommend changes to your meds.
I hope you get effective relief. Take care for now and all the best.
Wellburtin can give you more energy. To me, I feel the combination of Wellburtin and Lexapro is not working. Wellburtin does not have that many side effects on me as Lexapro. Lexapro is a SSRI which just gives me headache without helping my anxiety symptoms. My doctor switched me to Tranxene which works out perfect for me.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.